MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE INC. NUVASIVE MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 1221050P2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The event was identified during a review of the lib complications study, the report identified that on (b)(6) 2022 a patient underwent a two level extreme lateral interbody fusion at l3/4 and l4/5 with posterior fixation from l3 to l5.On (b)(6) 2022 follow up radiographs showed l4 and l5 compression fractures with cranial migration of anterior body fragments and intradiscal spacers, instability and loss of correction.No revision planned at this time patient treated with medication, bracing and close monitoring.
 
Additional Manufacturer Narrative
No device was returned for evaluation as it remains in-situ, no radiographs or images provided so the complaint could not be confirmed.The patients bone quality is unknown.The patients postoperative physical activity is unknown.No lot code information provided so a manufactural evaluation could not be completed.Review of the reported event identified that 30 days post index procedure the patient experienced cranial migration of anterior body fragments and intradiscal spacers, instability and loss of correction, requiring medication, bracing and close monitoring.A definitive root cause could not be determined however, implant selection and placement, excessive postoperative physical activity and or poor bone quality is suspected as possible cause or contributors.No additional investigation can be completed at this time, should a revision procedure be completed and more information receive an additional report will be filed.Labeling review: "contraindications include, but are not limited to.3.Patients with known sensitivity to the materials implanted.4.Patients who are unwilling to restrict activities or follow medical advice.5.Patients with inadequate bone stock or quality.6.Patients with physical or medical conditions that would prohibit beneficial surgical outcome." "potential adverse events and complications.Potential risks identified with the use of this system, which may require additional surgery, include.Nonunion or delayed union.Fracture of the vertebra.Neurological, vascular or visceral injury.Tissue reactions including macrophage and foreign body reactions adjacent to implants.Decrease in bone density due to stress shielding.Degenerative changes or instability of segments adjacent to fused vertebral levels.Malalignment of anatomical structures (i.E.Loss of normal spinal contours or change in height).Pain, discomfort or abnormal sensations due to the presence of the device.Nerve damage due to surgical trauma." "warnings, cautions and precautions the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." ".Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone.Caution must be taken due to potential patient sensitivity to materials.Do not implant in patients with known or suspected sensitivity to the aforementioned materials." ".These devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient¿s activity level will dictate the longevity of the implant." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "pre-operative warnings 1.Only patients that meet the criteria described in the indications should be selected.2.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "post-operative warnings during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." "method of use please refer to the surgical technique for this device." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly." 9402506-en h-2022-06.

Brand Name
NUVASIVE MODULUS XLIF INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
whitney ginter
7475 lusk blvd.
san diego, CA 92121
MDR Report Key21412346
Report Number2031966-2025-00027
Device Sequence Number8523964
Product Code MAX
UDI-Device Identifier00887517726605
UDI-Public887517726605
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K203714
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1221050P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale